Flash Flood, Coconino
- When
- August 2, 9:00 PM MST to 10:00 PM MST
- Where
- Coconino County, 2 mi N of Kaibito
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.629, -111.070
Highway 98 was closed due to flooding near mile marker 330.
Heavy rain caused flash flooding near Kaibito.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
Heavy rain caused flash flooding near Kaibito.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 2, 9:00 PM MST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 PM MST THU AUG 2 2007 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE AREA THROUGH AT LEAST SUNDAY...ESPECIALLY NEAR THE NEW MEXICO BORDER. EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ACROSS NORTHERN ARIZONA THROUGH THE WEEKEND. DRIER AIR WILL START TO FILTER INTO WESTERN PARTS OF THE STATE NEXT WEEK...WITH DECREASING CHANCES FOR PRECIPITATION EXPECTED IN THAT AREA. && .DISCUSSION...RADAR SHOWING LARGE AREA OF THUNDERSTORMS WITH HEAVY RAIN OVER THE EASTERN RIM...NORTHERN GILA COUNTY AND THE WHITE MOUNTAINS CONTINUING TO DECREASE DRAMATICALLY OVER THE PAST HOUR. THIS PRECIPITATION OCCURRING IN THE SLIGHTLY MORE UNSTABLE AIRMASS MOVING IN FROM NM ASSOCIATED WITH A MID- AND UPPER-LEVEL ANTICYCLONE NEAR THE FOUR CORNERS REGION. FURTHER WEST...AIRMASS MORE STABLE WITH WARMING EVIDENT IN THE KFGZ SOUNDING ABOVE 550 MB WHICH LIMITED CONVECTIVE ACTIVITY THIS AFTERNOON. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP IN A MUCH MORE ISOLATED MANNER FOR THE REMAINDER OF THE EVENING AND DECREASE AFTER MIDNIGHT FROM FLAGSTAFF EASTWARD...WITH LOCATIONS WEST OF FLAGSTAFF SEEING PARTLY CLOUDY TO MOSTLY CLEAR SKIES...AND ONLY LOW PROBABILITIES OF THUNDERSTORMS. SOME PATCHY LOW CLOUDS AND FOG MAY DEVELOP OVERNIGHT ALONG THE EASTERN RIM AND WHITE MOUNTAINS AREA DUE TO THE SATURATED AIRMASS. HAVE UPDATED THE GRIDS AND PRODUCTS TO REFLECT THIS CURRENT THINKING. .PREVIOUS DISCUSSION FROM 315 PM MST...THIS EVENING A WEAK DISTURBANCE MOVING WESTWARD OUT OF NEW MEXICO WILL AID CONVECTIVE ACTIVITY ACROSS PORTIONS OF APACHE CO...NAVAJO CO...AND NORTHERN GILA COUNTY. THESE AREAS WILL EXPERIENCE THE BEST CHCS FOR LOCALIZE HEAVY RAIN AND POSSIBLE FLOODING. FRIDAY...AN EASTERLY WAVE APPROACHES SOUTHEAST ARIZONA...THIS WAVE WILL AFFECT THE SOUTHEAST QUARTER OF THE STATE. PRECIP CHCS WERE INCREASED OVER THE SOUTHERN HALF OF BOTH NAVAJO AND APACHE COUNTIES ALONG WITH NORTHERN GILA COUNTY. ONCE AGAIN THIS AREA HAS THE HIGHEST POTENTIAL OF RECEIVING LOCALIZED HEAVY RAIN AND POSSIBLE FLOODING. FOR SATURDAY THE AREA WITH THE HIGHEST CHCS FOR RECEIVING LOCALLY HEAVY RAIN WILL BE THE SOUTHEAST ONCE AGAIN. AS THIS EASTERLY WAVE MOVES WESTWARD ACROSS SOUTHERN SECTIONS OF THE STATE AND NORTHERN MEXICO...A DEEP AND VERY MOIST AIRMASS WILL LIKELY PUSH NORTH ACROSS MOST OF NORTHERN ARIZONA ON SUNDAY WITH THE CONTINUED THREAT OF LOCALIZED HEAVY RAIN AND FLOODING ACROSS COCONINO... YAVAPAI...NO. GILA...AND THE SOUTHERN HALF OF NAVAJO AND APACHE COUNTIES. && .AVIATION...FOR THE 06Z PACKAGE...EXPECT THE PRIMARY ACTIVITY OVERNIGHT TO BE IN THE FORM OF SHOWERS AND ISOLATED THUNDERSTORMS AND LOW CEILINGS THROUGH 08Z OVER THE EASTERN RIM...WHITE MOUNTAINS AND NORTHERN GILA COUNTY. ELSEWHERE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED...PRIMARILY EAST OF FLAGSTAFF TO THE NEW MEXICO BORDER. EXPECT ANOTHER ROUND OF THUNDERSTORMS TO DEVELOP MOST AREAS FRIDAY AFTER 17Z WITH AREAS OF CIGS 4-7 KFT AGL ALONG WITH LOWER VISIBILITIES DUE TO HEAVY RAIN. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && STAUDENMAIER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST THU AUG 2 2007 AZZ004>018-037>040-030700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE AND AN UNSTABLE AIRMASS WILL CONTINUE TO CREATE NUMEROUS THUNDERSTORMS OVER NORTHERN ARIZONA TODAY. THUNDERSTORMS WILL CONTINUE INTO THE LATE EVENING HOURS OVER THE NORTHLAND...WITH LOCALLY HEAVY RAIN POSSIBLE THIS AFTERNOON AND EVENING OVER AREAS WITH ALREADY SATURATED SOILS. THE GREATEST WEATHER THREAT TODAY WILL BE FOR LOCALIZED AREAS OF FLOODING DUE TO THE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED MAINLY AFERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS PERIOD. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND HAIL.
The Cedar City radar (KICX), 192 km away, was scanning. The volume nearest the first event began at 03:59 UTC.
1 flash flood. Local standard time, as filed.
Highway 98 was closed due to flooding near mile marker 330.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55130.